Suggest treatment for weakness in muscles and persistent abdominal pain

default
Posted on Thu, 18 Jun 2015 in Abdominal Pain
Question: This has been going on for over a year. My 81 year old husband has felt weak in the legs and shaky allover. He also has almost continual upper abdominal pain. We have seen several different doctors and he has had an endoscopy. Frankly we are fishing. It feels like we have tried everything. Any ideas here????
doctor
Answered by Dr. Prakash H Muddegowda 1 hour later
Brief Answer:
Weak muscles in legs and possibly drug induced gastritis.

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Prakash HM and I will be answering your query.
Based on your query, my opinion is as follows:

1. He is on multiple medications.
2. Upper abdominal pain could be due to gastritis secondary to medications. He needs to avoid lying down, at least 2 hours after taking medication. Secondly, he might need proton pump inhibitors like esmoprazole to reduce gastritis. This should help in controlling acidity and pain.
3. He is on numerous nutritional supplements, which should be helpful. However, he will require mild muscle building exercises in the legs. Weaker lower muscles could make it weak and lead to shakiness all over.
4. Protein rich diet from eggs, red meat, pulses and chicken to improve nutrition along with mild muscle building exercises could strengthen legs. Loss of balance along with weak legs is the main of shakiness. As there is nothing identified by other specialists, we can try leg exercises. If necessary, walking stick can be used for more balance and it would also reduce risk of any fall.

Hope it helps.
Any further queries, here to help again.

Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2...

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't...

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling...

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining...

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2